This setting lets you change the way you view articles. You can choose to have articles open in a dialog window, a new tab, or directly in the same window.
Open in Dialog
Open in New Tab
Open in same window

American Economic Review: Vol. 102 No. 3 (May 2012)

Expand

Quick Tools:

Print Article Summary
Export Citation
Sign up for Email Alerts Follow us on Twitter

Explore:

AER - All Issues

AER Forthcoming Articles

Efficient Auctions and Interdependent Types

Article Citation

Bergemann, Dirk, Stephen Morris, and Satoru Takahashi. 2012. "Efficient Auctions and Interdependent Types." American Economic Review, 102(3): 319-24.

DOI: 10.1257/aer.102.3.319

Abstract

We consider the efficient allocation of a single good with interdependent values in a quasi-linear environment. We present an approach to modeling interdependent preferences distinguishing between "payoff types" and "belief types" and report a characterization of when the efficient allocation can be partially Bayesian implemented on a finite type space. The characterization can be used to unify a number of sufficient conditions for efficient partial implementation in this classical auction setting. We report how a canonical language for discussing interdependent types - developed in a more general setting by Bergemann, Morris and Takahashi (2011) - applies in this setting and note by example that this canonical language will not allow us to distinguish some types in the payoff type - belief type language.

Article Full-Text Access

Full-text Article

Authors

Bergemann, Dirk (Yale U)
Morris, Stephen (Princeton U)
Takahashi, Satoru (Princeton U)

JEL Classifications

D44: Auctions
D82: Asymmetric and Private Information


American Economic Review


Quick Tools:

Sign up for Email Alerts

Follow us on Twitter

Subscription Information
(Institutional Administrator Access)

Explore:

AER - All Issues

AER - Forthcoming Articles

Virtual Field Journals


AEA Member Login:


AEAweb | AEA Journals | Contact Us